Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 143, NWS Charleston, WV

July 14, 2016Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 14, 2016, 3:50 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:50 PM EDT (19:50 UTC)
Expired
Jul 14, 2016, 4:45 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 18 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:00 PM EDTTSTM WND DMGScary, WVTREES DOWN ON WINFIELD ROAD NEAR THE KANAWHA-PUTNAM COUNTY LINE.
Jul 14, 4:03 PM EDTTSTM WND DMGNitro, WVTREES REPORTED DOWN NEAR LOG GARDENS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WUUS51 KRLX 141950
SVRRLX
WVC039-079-142045-
/O.NEW.KRLX.SV.W.0143.160714T1950Z-160714T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
  NORTHWESTERN KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TEAYS
  VALLEY... OR NEAR WINFIELD...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...ST.
  ALBANS...DUNBAR...HURRICANE...SISSONVILLE...ELEANOR...POCA...CROSS LANES...
  TEAYS VALLEY...INSTITUTE...CULLODEN...TORNADO AND BANCROFT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 6.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 116.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 33 AND 57.
 ROUTE 119 BETWEEN MILE MARKERS 74 AND 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3842 8205 3856 8204 3854 8150 3826 8158
TIME...MOT...LOC 1950Z 282DEG 29KT 3846 8197 

HAIL...0.75IN
WIND...60MPH
 
$$

08
1 follow-up statement
638 
WWUS51 KRLX 142040
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT THU JUL 14 2016

WVC039-079-142050-
/O.EXP.KRLX.SV.W.0143.000000T0000Z-160714T2045Z/
PUTNAM WV-KANAWHA WV-
440 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES WILL EXPIRE AT 445 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3842 8205 3856 8204 3854 8150 3826 8158
TIME...MOT...LOC 2030Z 282DEG 29KT 3846 8197 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:27 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 14, 2:27 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
227 PM EDT THU JUL 14 2016

.SYNOPSIS...
A warm and humid atmosphere remains in place. A cold front passes
Saturday/Saturday night. Back into diurnal showers and storms
through mid week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Latest radar data continues to show scattered showers and storms
across our mountain counties. Other isolated storms had developed
across mainly southern parts of the area.

These storms should continue into the evening hours. In
addition...an area of showers and storms...currently across
portions of central Kentucky are expected to push east into the
area. These storms should mainly impact the southern counties.

Models indicate that the storms should decrease from the northwest
tonight...with most of any remaining precipitation to be confined
to the southern mountain counties.

With daytime heating on Friday...scattered showers and storms
should once again be possible across the mountain counties as well
as portions of the coal fields. Any showers and storms that
develop across the remainder of the region should be more isolated
in nature.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Corrected for really bad grammar.

Cold front will be slowly working its way through the CWA and
will stall in a northeast-southwest oriented line next to the
mountains...providing an area of convergence for convective
development. Increase the POPS through the afternoon...peaking in
the late afternoon/early evening. Good agreement from the
operational NAM and ECMWF take the front past the mountains
Saturday night...and providing just enough dry air in its wake for
only slight chance POPS over the higher terrain on Sunday. GFS is
a bit too quick with all of this...so left that model out of the
equation. Will see modest dewpoint and temperature drops in the
wake of the front...most noticeable over the northwestern zones in
Southeast Ohio and in the aforementioned mountains.

In the forecast grids...not too many changes across the board
given the relative consistency of the models from run to run...and
largely just some TLC type changes.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Large area of upper level high pressure expected to move into the
central plains...providing opportunities for showers and
thunderstorms. Dominant area of high pressure will begin to move
into the middle Ohio Valley by the end of next week ushering
drier air. Temperatures look to stay warm and humid with highs in
the mid to upper 80s in the lowlands and 70s in the mountains.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18z Thursday thru 18z Friday...MVFR...isold IFR conditions are
possible in scattered showers and storms through 05Z....with VFR
conditions anticipated elsewhere. Expect southwest winds around
10 kts.

Aft 05Z...expect MVFR cigs will develop across the mountains. Some
of the highest elevations could even see IFR conditions. Southwest
winds at less than 5 kts are expected.

Depending on how widespread precipitation is today...as well as
the amount of clouds and whether the winds decouple tonight...
some mountain valleys could MVFR/IFR vsbys/cigs. However...will
not include at this time due to uncertainty.

After 12Z...expect conditions will improve across the mountain
counties. However...showers and thunderstorms with MVFR/IFR
conditions will once again be possible...especially after 15Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and coverage of convection may vary.
Dense river valley fog may develop between 05Z and 12Z.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
No widespread IFR condition expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/26
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...26
AVIATION...JSH
Hazardous weather outlook, Jul 14, 9:19 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
919 AM EDT THU JUL 14 2016

KYZ101>103-105-OHZ083-086-087-VAZ003-WVZ005>007-013-014-024-025-
151330-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-MINGO-LOGAN-
919 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...PORTIONS OF SOUTHWEST VIRGINIA...AND PORTIONS
OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT FROM ANY OF THESE STORMS WILL BE
DAMAGING WIND GUSTS.

SOME OF THESE STORMS MAY ALSO BECOME CAPABLE OF PRODUCING BRIEF
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-084-085-VAZ004-WVZ008>011-015>020-026>040-046-047-
151330-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-BUCHANAN-JACKSON WV-WOOD-
PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
919 AM EDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...PORTIONS OF SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL
AND GUSTY WINDS THIS AFTERNOON AND EVENING.

SOME OF THESE STORMS MAY ALSO BECOME CAPABLE OF PRODUCING BRIEF
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 14, 1:44 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT THU JUL 14 2016

OHZ087-WVZ005>007-013-014-141830-
LAWRENCE-MASON-CABELL-PUTNAM-WAYNE-LINCOLN-
144 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...
NORTHEASTERN WAYNE AND CABELL COUNTIES...

AT 144 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BEECH FORK
STATE PARK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...WAYNE...PROCTORVILLE...BEECH FORK STATE PARK...
HURRICANE...BARBOURSVILLE...MILTON...CULLODEN...ONA...TEAYS VALLEY...
WEST HAMLIN...LAVALETTE...PEA RIDGE AND SALT ROCK.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 7
AND 36.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3821 8242 3837 8253 3861 8209 3837 8192
TIME...MOT...LOC 1744Z 241DEG 23KT 3833 8240

09
Special weather statement, Jul 14, 2:12 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EDT THU JUL 14 2016

KYZ101-OHZ086-087-WVZ006-007-014-141915-
GREENUP-LAWRENCE-GALLIA-MASON-CABELL-PUTNAM-
212 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENUP...LAWRENCE...
SOUTHERN GALLIA...NORTHWESTERN PUTNAM...MASON AND NORTHEASTERN CABELL
COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
LAKE VESUVIUS...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...PORTSMOUTH...IRONTON...GALLIPOLIS...WINFIELD...
COAL GROVE...LAKE VESUVIUS...ELEANOR...BUFFALO...GREENUP...LOAD...
LETITIA...FRANKLIN FURNACE...TEAYS VALLEY...FLATWOODS...RUSSELL...
VERNON...WATERLOO...RACELAND AND WORTHINGTON.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 37
AND 43.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 3868 8303 3873 8303 3875 8288 3869 8288
      3861 8285 3857 8281 3860 8274 3865 8277
      3868 8276 3868 8270 3875 8270 3875 8266
      3877 8266 3883 8187 3845 8185 3849 8265
      3850 8267 3850 8268 3851 8295 3866 8306
TIME...MOT...LOC 1812Z 259DEG 16KT 3867 8239

08
Special weather statement, Jul 14, 2:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT THU JUL 14 2016

WVZ015-027-037-142000-
CLAY-NICHOLAS-KANAWHA-
259 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLAY AND EAST
CENTRAL KANAWHA COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CEDAR
GROVE...OR 13 MILES EAST OF CHARLESTON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...CHESAPEAKE...MARMET...BELLE...CEDAR GROVE...EAST BANK...
GLASGOW...PRATT...GLEN...COAL FORK...BICKMORE...POND GAP...BENTREE...
INDORE AND PROCIOUS.

THIS INCLUDES WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 81 AND
89... AND BETWEEN MILE MARKERS 92 AND 95.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3829 8159 3853 8126 3853 8122 3832 8105
      3826 8122 3826 8123 3825 8125 3815 8151
TIME...MOT...LOC 1859Z 237DEG 17KT 3831 8139

08
Special weather statement, Jul 14, 3:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT THU JUL 14 2016

WVZ007-008-014>016-142015-
MASON-KANAWHA-ROANE-JACKSON-PUTNAM-
318 PM EDT THU JUL 14 2016

...STRONG THUNDERSTORMS WILL AFFECT ROANE...NORTHERN PUTNAM...
SOUTHERN MASON AND SOUTHERN JACKSON COUNTIES...

AT 317 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 7 MILES
NORTHEAST OF BUFFALO...OR 10 MILES NORTH OF WINFIELD...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPENCER...BUFFALO...KENNA...AMMA...LEON...FAIRPLAIN...HARMONY...
GAY...GANDEEVILLE...LOONEYVILLE...SOUTHSIDE...LIBERTY...KENTUCK...
FRAZIERS BOTTOM...LEFT HAND...WALTON...GIVEN...TARIFF...
STATTS MILLS AND GRIMMS LANDING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 26 AND 32.
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 118 AND 135.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3871 8218 3887 8127 3857 8115 3855 8211
      3869 8219
TIME...MOT...LOC 1917Z 264DEG 23KT 3868 8188

08
Special weather statement, Jul 14, 3:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT THU JUL 14 2016

OHZ087-WVZ006-007-014-015-142015-
LAWRENCE-MASON-CABELL-KANAWHA-PUTNAM-
331 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM...SOUTHERN MASON
AND NORTHEASTERN CABELL COUNTIES...

AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILTON...OR 13
MILES WEST OF WINFIELD...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...ELEANOR...BUFFALO...BANCROFT...ATHALIA...GREEN BOTTOM...
SOUTHSIDE...LIBERTY...FRAZIERS BOTTOM AND GRIMMS LANDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3859 8223 3859 8219 3862 8217 3879 8184
      3873 8180 3871 8181 3868 8177 3851 8167
      3844 8235 3851 8240
TIME...MOT...LOC 1931Z 244DEG 29KT 3853 8213

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:44 PM EDTSpecial Weather StatementRLXCabell46 min
Jul 14, 2:12 PM EDTSpecial Weather StatementRLXMason, Putnam63 min
Jul 14, 2:59 PM EDTSpecial Weather StatementRLXKanawha61 min
Jul 14, 3:18 PM EDTSpecial Weather StatementRLXRoane57 min
Jul 14, 3:31 PM EDTSpecial Weather StatementRLXPutnam44 min
Jul 14, 4:03 PM EDTSevere Thunderstorm WarningRLXCabell57 min
Jul 14, 4:36 PM EDTSpecial Weather StatementRLXWebster54 min
Jul 14, 4:43 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam47 min
Jul 14, 4:45 PM EDTFlash Flood WarningRLXCabell, Kanawha, Putnam3 hr
Jul 14, 5:05 PM EDTFlash Flood WarningRLXCabell, Wayne3 hr
Jul 14, 5:19 PM EDTSpecial Weather StatementRLXNicholas56 min
Jul 14, 5:31 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha59 min
Jul 14, 5:51 PM EDTFlash Flood WarningRLXCabell3 hr
Jul 14, 6:07 PM EDTFlash Flood WarningRLXFayette4 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.